Indiana, 2007

Flood in Indiana, March 16 to 19, 2007

March 16 to 19, 2007 · NWS IND · 1 event in 1 county or zone

Flooding returned once again to the East Fork White River in Jackson County in mid-March.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Flooding returned once again to the East Fork White River in Jackson County in mid-March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 16, 6:13 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 16, 6:13 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT FRI MAR 16 2007

.AVIATION...DISCUSSION FOR 0Z TAFS.
AREA OF MVFR CIGS TO THE WEST HAS BEEN RAPIDLY SHRINKING AND CLDS
ARE SCATTERING OUT FROM SINKING MOTION ASSOC WITH SFC HI TO THE NW.
MODEL RH AT LOWER LEVELS INDICATES THE POSSIBILITY OF SOME MOISTURE
WRAPPING AROUND THE NOREASTER AS THE UPR TROF AXIS REACHES OH NR 6Z
BUT IN NEVER SEEMS TO GET FAR ENUF W TO CAUSE PROBLEMS FOR THE
SITES. THERE IS A HINT IN THE GFS THAT SOME LAKE EFFECT CLOUDS MAY
IMPACT KLAF NEAR DAYBREAK...BUT THIS DOES NOT SHOW UP IN THE NAM.
AVN SREFS ARE INDICATING A HIGH PROBABILITY OF VFR FOR THE ENTIRE
PD. BASED ON THIS...WL KEEP VFR THRU THE PD AND GO WITH A SCT LOWER
DECK NR 12Z. CU RULE INDICATES SCT CLDS MAY CONTINUE THRU THE
DAY...BUT WOULD EXPECT HIGHER BASES LATER IN THE DAY.

&&

.PREV DISCUSSION...
FORECAST FOCUS WILL BE ON SKY CONDITIONS NEXT 36 HOURS AND THEN
PRECIPITATION CHANCES NEXT WEEK.

SURFACE CHARTS INDICATED A 1006 MB LOW OVER SOUTHEAST NORTH CAROLINA
AT 18Z. MODELS DEEPEN THIS LOW AND MOVE IT TOWARDS THE NEW ENGLAND
COAST DURING THE NEXT 24 HOURS.  AS THIS HAPPENS THE UPPER TROUGH
DEEPENS OVER THE EASTERN GREAT LAKES AND OHIO. EVENTUALLY THIS
DEVELOPS INTO AN CLOSED UPPER LOW OVER NEW ENGLAND AND THEN IT MOVES
EAST OFF THE NEW ENGLAND COAST EARLY NEXT WEEK.

SATELLITE SHOWS TWO LARGE MASS OF CLOUDS TO OUR EAST AND TO OUR
WEST...WHILE MOSTLY CLEAR CONDITIONS WERE THE RULE OVER MOST OF
CENTRAL INDIANA EXCEPT FOR THE FAR EAST.  WITH STRONG SUBSIDENCE I
BELIEVE THE CLOUDS OVER ILLINOIS WILL SCATTER OUT THIS EVENING.
HOWEVER MODELS ROTATE SOME LOW AND MID LEVEL MOISTURE BACK INTO EAST
CENTRAL INDIANA LATER TONIGHT AND EARLY SATURDAY AS THE SURFACE LOW
MOVES UP THE EAST COAST.

NAM BRINGS PRECIPITATION AS FAR WEST AS THE INDIANA AND OHIO
BORDER.  BUT I SEE NO REASON WHY IT WOULD REACH ANY FARTHER WEST
THAN THAT.

HIGH PRESSURE WILL MOVE SLOWLY EAST ACROSS OUR REGION SATURDAY
NIGHT. MODELS STILL BRING ARE A LITTLE SLOWER IN BRINGING THE NEXT
S/W TOWARDS INDIANA.  WILL KEEP A SLIGHT CHANCE OF LIGHT SHOWERS IN
OUR WEST FOR LATE SUNDAY SINCE IT IS ALREADY MENTIONED.

BOTH GFS AND NAM BRING A COLD FRONT SOUTH ACROSS OUR REGION MONDAY.
THEN GFS STARTS TO MOVE IT NORTH AGAIN BY LATE TUESDAY.  MODELS
FINALLY MOVE A STRONG UPPER RIDGE EAST ACROSS OUR AREA AROUND MID
WEEK WITH EWCF BEING STRONGER AND DRIER THAN THE GFS.  A FRONTAL
SYSTEM WILL BE APPROACHING OUR AREA LATE NEXT WEEK. GFS MAY BE A
LITTLE QUICK IN MOVING PRECIP INTO OUR REGION FROM THIS SYSTEM.
HOWEVER ITS INDICATED THIS FOR A COUPLE OF RUNS AND WILL MENTION
CHANCE OF THUNDERSTORMS FOR DAY 7 BECAUSE OF THAT AND ALSO TO BLEND
IN BETTER WITH SURROUNDING OFFICES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JH
AVIATION...CP
Hazardous weather outlook, Mar 16, 3:44 AM EST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 AM EDT FRI MAR 16 2007

INZ039>041-043-044-047-051-053-054-056-060-061-064-067>071-170845-
HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-MARION-VIGO-OWEN-
MORGAN-SHELBY-SULLIVAN-GREENE-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
444 AM EDT FRI MAR 16 2007 /344 AM CDT FRI MAR 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOODING WILL OCCUR TODAY. PLEASE SEE THE LATEST RIVER
FLOOD WARNINGS FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVER FLOODING WILL CONTINUE OR DEVELOP AT POINTS ACROSS CENTRAL INDIANA
THROUGH THE WEEKEND. FLOODING WILL ALSO CONTINUE ALONG THOSE
POINTS DOWNSTREAM OF INDIANAPOLIS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>038-042-045-046-048-049-052-055-057-062-063-
065-072-170845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-RANDOLPH-PUTNAM-HENDRICKS-HANCOCK-HENRY-CLAY-JOHNSON-
RUSH-MONROE-BROWN-DECATUR-JENNINGS-
444 AM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
March 16, 9:20 PM EST to March 19, 8:54 PM EST
Where
Jackson County, 2 mi N of Seymour
Cause
Heavy Rain
Property damage
$1,000
Reported by
COOP Observer
Coordinates
38.999, -85.900

The East Fork White River rose above flood stage again in mid-March, reaching heights just over 2 feet above flood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20864.